MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II COLONOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II COLONOVIDEOSCOPE
Model Number PCF-H180AI
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device in this report has not been returned to omsc for evaluation.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed that as a result of multiple microbiological testing by the user facility, following microbes were detected from the sample collected from the subject device.First time; sept.21st, 2020; air/water channel: unspecified microbes (15 cfu/endoscope), instrument channel: unspecified microbes (>25 cfu/endoscope), second time; sept.21st, 2020; air/water channel: unspecified microbes (7 cfu/endoscope), instrument channel: unspecified microbes (>25 cfu/endoscope).The device had been reprocessed with a non-olympus automated endoscope reprocessor, poka yoke (getinge), using peracetic acid.There was no report of infection associated with this report.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.The subject device has not been returned to olympus medical systems corp.(omsc) but was returned to olympus france (ofr).Ofr sent the device to a third party laboratory for microbiological testing.As a result of the testing, no microbe was detected from the sample collected from the all channels of the device.Omsc reviewed the manufacturing history (dhr) of the subject device and confirmed no irregularity.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10724813
Report Number8010047-2020-08053
Device Sequence Number16929328
Product Code FDF
UDI-Device Identifier04953170339875
UDI-Public04953170339875
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-H180AI
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer11/10/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date12/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1